68527members
360431posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Swelling after radiotherapy

1 REPLY 1
Highlighted
Moderator

Re: Swelling after radiotherapy

Hi Babs

Thanks for posting.

It’s always difficult to say how long someone will take to heal following breast cancer treatment as this will vary so much from person to person. Many women have altered sensation such as soreness and shooting pains in the breast and armpit area for some time after surgery and radiotherapy. As this is persisting and you have some swelling do contact your breast care nurse just to talk this through. In the meantime you may find taking some pain relief or trying a different bra helpful.

Tamoxifen can cause vaginal irritation such as dryness and itching.  This may settle down as time goes on or may be a side effect that continues while on the tamoxifen. There are a range of vaginal moisturisers and lubricants that can help ease this. Again, you can speak to your breast care nurse about this as she may suggest something specific or suggest you see your GP to rule out an infection.

Returning to work is a very individual decision. It can depend on how someone is feeling physically as well as emotionally, the type of work they do and their financial situation. Lots of people find a phased return is the best approach. You may want to wait until you have been chatted with your breast care nurse and perhaps got some relief from your symptoms before considering this.

You may find it helpful to connect with other women who have had a similar diagnosis and treatment. You can do this through the main section of our Forum and Someone Like Me service. You may also be interested in our Moving Forward resources and Becca app.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Jane

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

Highlighted
Member

Swelling after radiotherapy

Hi 

I am 6 months post of after having lumpectomy and sentinel node biopsy, I am also 3 months post radiotherapy and I am taking tamoxifen. My breast is still swollen, sore with shooting pains and also where I had the lymph nodes removed. How long will I take to heal from the physical changes? I also suffer with vaginal itching due to tamoxifen? I would like to return to work but not sure whether to wait until my symptoms heal? 

Any advice greatly appreciated 

 

many thanks 

Babs